Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 634, NWS Jackson, MS

September 5, 2000Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 5, 2000, 5:30 PM CDT for Forrest County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 5, 2000, 5:30 PM CDT (22:30 UTC)
Expired
Sep 5, 2000, 5:45 PM CDT
In force
15 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Forrest County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 052234 COR
SVRJAN
MSC035-073-052245-

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FIPS CODE
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE SEP 5 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 545 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
    SEVERE THUNDERSTORM OVER WEST HATTIESBURG...OR ABOUT 5 MILES SOUTH
    OF WEST HATTIESBURG...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
    REMAIN OVER RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER6 WHILE THE STORM PASSES.

72

LAT...LON 3137 8947 3121 8932 3143 8913 3143 8938

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:30 PM CDT, 3 hours earlier.

Area forecast discussion, Sep 5, 2:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE SEP 5 2000

CHANCES LOOKING BETTER AND BETTER FOR PRECIPITATION IN THE
FORECAST...BUT NOTHING POINTING TO DROUGHT BUSTING RAIN.
FIRST...LET/S TAKE A LOOK AT THIS MORNING/S UPPER AIR ANALYSIS.
STUBBORN HIGH PRESSURE STARTING TO RELEASE IT/S GRIP OVER THE DEEP
SOUTH AS SOUTHERN END OF MEAN UPPER TROUGH OVER EASTERN CONUS/CN
SLOWLY PUSHES WEST. DECENT CLOSED UPPER LOW CENTERED OVER
NORTHEASTERN OR CREATING SOME HELPING SHOWERS OVER EASTERN
OR/WA...NORTHERN ID AND WESTERN MT AT THIS TIME. IN THE LOWER
LEVELS...HIGH PRESSURE JUST NORTH OF THE GREAT LAKES AND LOW
PRESSURE OVER NORTHEASTERN GULF HELPING TO CREATE A NICE NORTHERLY
BREEZE OVER LOWER MISSISSIPPI RIVER VALLEY...PUSHING IN COOLER AIR.
TEMPERATURES AS OF NOONTIME AROUND TEN DEGREES COOLER THAN PREVIOUS
DAYS. PRECIP H20 AMOUNTS SLOWLY ON THE INCREASE...BUT STILL NEAR
NORMAL OVER THE LOWER MISSISSIPPI RIVER VALLEY. VISIBLE SATELLITE
LOOPS SHOWING A PRETTY GOOD AREA OF ISENTROPIC SURGE CREATED STRATUS
OVER NE AR/TN INTO THE MID ATLANTIC STATES. OF GREATEST DEBATE IS
CURRENT POSITION OF SURFACE FRONT. NORTHERLY FLOW OVER THE LAST
SEVERAL DAYS HAS WIPED ANY SEMBLANCE OF A WIND SHIFT. CLOUD
SHIELD/LESSER HUMIDITIES OVER NORTHERN SECTIONS OF STATE..SO HOLDING
POSITION OVER NORTHERN SECTIONS OF STATE. STARTING TO SEE SOME
ACTION OVER SOUTHWEST AL...IN BETTER MOISTURE/LOW LEVEL CONVERGENCE
AND CLOSER TO BETTER DYNAMICS.

MODELS ALL LOOK TO BE INITIALIZED WELL IN THE SYNOPTIC
SCALE...THOUGH SHORTWAVE ON MODEL ANALYSIS/ SUPPOSEDLY OVER MS AT
THIS TIME IS EITHER MIS-ANALYZED OR IS BEING WASHED OUT BY MEAN
TROUGH AND SHORTWAVE OVER CENTRAL PLAINS. ALL SHORT RANGES MODELS
ADVERTISING THE CONTINUED BREAKING OFF AND MEANDERING WEST OF
SOUTHERN PORTION OF EASTERN TROUGH. MODELS ALSO CONSISTENT IN
SWITCHING LOW LEVEL FLOW TO A MORE EASTERLY DIRECTION WITH PRECIP
H20 AMOUNTS INCREASING TO 2.1" OVER SOUTHEASTERN SECTIONS OF STATE
BY WED NIGHT. BEST CONVERGENCE AND DYNAMICS LOOKS TO BE ALONG THE
COAST.

AVN MOS NUMBERS SEEM TO BE TOO COOL IN THE SHORT TERM...AND USING
NGM NUMBERS FOR A START. WILL PROBABLY DO SOME FINAGLING TO ACCOUNT
FOR CLOUD COVER. POPS...WILL GRADUALLY INCREASE THROUGH THE PERIOD
AS TROUGH SHIFTS WEST. WILL PUT BEST CHANCES SOUTHEAST THROUGH
PERIOD...STARTING WITH WIDELY SCATTERED TONIGHT SOUTHEAST...
INCREASING TO SCATTERED BY THURSDAY.

QPF DISCUSSION: AGREE WITH MODELS AND NCEP INDICATING A FEW BASIN
AMOUNTS OF .10 INCH OVER SERN PORTIONS FIRST 6 HOURS OF THIS
FORECAST AND THEN HINTING AT SIMILAR VALUES BLEEDING INTO THE SE
SECTIONS WEDNESDAY AFTERNOON(NGM A BIT OVERDONE). BETTER CHANCES OF
RAIN HOLD OFF UNTIL WEDNESDAY NIGHT OR THURSDAY.

IN THE EXTENDED...LOW LEVEL FLOW SWITCHING BACK TO SOUTHEAST TO
SOUTH BEGINNING OF EXTENDED WITH WEAK REMNANTS OF UPPER TROUGH
MEANDERING AROUND. BEST CHANCES FOR POPS LOOKS TO BE SOUTH WITH
CANADIAN/NOGAPS DECREASING CHANCES THROUGH EXTENDED. HPC THINKING IS
MRF...THUS MRF MOS OVERDONE. LOOKS LIKE A BELOW CLIMO FORECAST FOR
POPS WITH TEMPS ABOVE NORMAL. |

PRELIM NUMBERS:
JAN 073/092 069/089 071 0223
MEI 072/089 071/088 071 0234

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

16/40

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.